Alert archive / Connecticut / High Wind Watches in 2013
High Wind Watch 2, NWS New York, NY
NWS New York, NY issued this high wind watch at Oct 31, 2013, 4:23 AM EDT for Suffolk County, New York; Lower Connecticut River Valley Planning Region, Southeastern Connecticut Planning Region, Connecticut. It took effect at Nov 1, 2013, 5:00 AM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Oct 31, 2013, 4:23 AM EDT (08:23 UTC)
- In effect from
- Nov 1, 2013, 5:00 AM EDT
- Expired
- Oct 31, 2013, 3:12 PM EDT
- In force
- Issued by
- NWS New York, NY
Counties Lower Connecticut River Valley Planning Region, CT, Southeastern Connecticut Planning Region, CT, Suffolk County, NY
The radar
The Brookhaven radar (KOKX), 60 km from the middle of the area, began a volume at 08:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 8.4 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 12 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 701 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 181 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
073 WWUS71 KOKX 310823 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 423 AM EDT THU OCT 31 2013 ...STRONG WINDS FORECASTED LATE TONIGHT THROUGH FRIDAY... CTZ007-008-011-012-NYZ078>081-312100- /O.NEW.KOKX.HW.A.0002.131101T0900Z-131101T1900Z/ NORTHERN MIDDLESEX-NORTHERN NEW LONDON-SOUTHERN MIDDLESEX- SOUTHERN NEW LONDON-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK- SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- 423 AM EDT THU OCT 31 2013 ...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN NEW YORK HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY AFTERNOON. * LOCATIONS...SOUTHEAST CONNECTICUT AND EASTERN LONG ISLAND. * HAZARDS...STRONG WINDS. * WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH...WITH POSSIBLE GUSTS UP TO 60 MPH. * TIMING...WINDS INCREASE TONIGHT...WITH THE STRONGEST WINDS EXPECTED FRIDAY MORNING AND EARLY AFTERNOON. * IMPACTS...STRONG SOUTHERLY WINDS MAY DOWN TREES AND POWER LINES...RESULTING IN SCATTERED POWER OUTAGES. THE STRONG WINDS MAY ALSO MAKE FOR DIFFICULT DRIVING FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
4 follow-up statements
153 WWUS71 KOKX 310947 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 547 AM EDT THU OCT 31 2013 CTZ005-006-NJZ002-004-103-NYZ067>070-311300- /O.NEW.KOKX.FG.Y.0013.131031T0947Z-131031T1300Z/ NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-WESTERN PASSAIC- EASTERN PASSAIC-WESTERN BERGEN-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER- 547 AM EDT THU OCT 31 2013 ...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM EDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN NEW YORK HAS ISSUED A DENSE FOG ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM EDT THIS MORNING. * LOCATIONS...LOWER HUDSON RIVER VALLEY...PORTIONS OF NORTHEAST NEW JERSEY AND SOUTHWESTERN CONNECTICUT. * HAZARDS...AREAS OF DENSE FOG. * VISIBILITIES...REDUCED VISIBILITIES TO LESS THAN ONE HALF MILE...WITH AREAS DROPPING TO LESS THAN 1/4 MILE. * TIMING...DENSE FOG IS EXPECTED THROUGH DAY BREAK...WITH VISIBILITIES GRADUALLY IMPROVING THROUGH THE MORNING HOURS. * IMPACTS...VISIBILITIES MAY DROP SUDDENLY. MOTORISTS ARE ASKED TO DRIVE WITH CAUTION THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO ONE QUARTER MILE OR LESS. IF DRIVING...SLOW DOWN...USE YOUR LOW BEAM HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU IN CASE A SUDDEN STOP IS NEEDED. && $$ CTZ007-008-011-012-NYZ078>081-311300- /O.CON.KOKX.HW.A.0002.131101T0900Z-131101T1900Z/ NORTHERN MIDDLESEX-NORTHERN NEW LONDON-SOUTHERN MIDDLESEX- SOUTHERN NEW LONDON-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK- SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- 547 AM EDT THU OCT 31 2013 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY AFTERNOON... * LOCATIONS...SOUTHEAST CONNECTICUT AND EASTERN LONG ISLAND. * HAZARDS...STRONG WINDS. * WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 40 MPH. * TIMING...WINDS INCREASE TONIGHT...WITH THE STRONGEST WINDS EXPECTED FRIDAY MORNING AND EARLY AFTERNOON. * IMPACTS...STRONG SOUTHERLY WINDS MAY DOWN TREES AND POWER LINES...RESULTING IN SCATTERED POWER OUTAGES. THE STRONG WINDS MAY ALSO MAKE FOR DIFFICULT DRIVING FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
446 WWUS71 KOKX 311046 CCA NPWOKX URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE NEW YORK NY 643 AM EDT THU OCT 31 2013 CTZ005-006-NJZ002-004-103-NYZ067>070-311300- /O.COR.KOKX.FG.Y.0013.131031T1043Z-131031T1300Z/ NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-WESTERN PASSAIC- EASTERN PASSAIC-WESTERN BERGEN-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER- 643 AM EDT THU OCT 31 2013 ...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM EDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN NEW YORK HAS ISSUED A DENSE FOG ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM EDT THIS MORNING. * LOCATIONS...LOWER HUDSON VALLEY...PORTIONS OF NORTHEAST NEW JERSEY AND SOUTHWESTERN CONNECTICUT. * HAZARDS...AREAS OF DENSE FOG. * VISIBILITIES...REDUCED VISIBILITIES TO LESS THAN ONE HALF MILE...WITH AREAS DROPPING TO LESS THAN 1/4 MILE. * TIMING...DENSE FOG IS EXPECTED THROUGH DAY BREAK...WITH VISIBILITIES GRADUALLY IMPROVING THROUGH THE MORNING HOURS. * IMPACTS...LOW VISIBILITY. MOTORISTS SHOULD USE CAUTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO ONE QUARTER MILE OR LESS. IF DRIVING...SLOW DOWN...USE YOUR LOW BEAM HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU IN CASE A SUDDEN STOP IS NEEDED. && $$ CTZ007-008-011-012-NYZ078>081-311400- /O.COR.KOKX.HW.A.0002.131101T0900Z-131101T1900Z/ NORTHERN MIDDLESEX-NORTHERN NEW LONDON-SOUTHERN MIDDLESEX- SOUTHERN NEW LONDON-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK- SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- 643 AM EDT THU OCT 31 2013 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY AFTERNOON... * LOCATIONS...SOUTHEAST CONNECTICUT AND EASTERN LONG ISLAND. * HAZARDS...POSSIBLE DAMAGING WINDS. * WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH...POSSIBLY 60 MPH. * TIMING...WINDS INCREASE TONIGHT...WITH THE STRONGEST WINDS EXPECTED FRIDAY MORNING INTO THE EARLY AFTERNOON. * IMPACTS...STRONG SOUTHERLY WINDS MAY DOWN TREES AND POWER LINES...RESULTING IN SCATTERED POWER OUTAGES. THE STRONG WINDS MAY ALSO MAKE FOR DIFFICULT DRIVING FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
910 WWUS71 KOKX 311153 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 753 AM EDT THU OCT 31 2013 CTZ005-006-NJZ002-004-103-NYZ067>070-311300- /O.CAN.KOKX.FG.Y.0013.000000T0000Z-131031T1300Z/ NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-WESTERN PASSAIC- EASTERN PASSAIC-WESTERN BERGEN-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER- 753 AM EDT THU OCT 31 2013 ...DENSE FOG ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEW YORK HAS CANCELLED THE DENSE FOG ADVISORY. THE DENSE FOG HAS LIFTED OVER MOST AREAS. SOME PATCHES OF FOG REMAIN..BUT THESE TOO WILL LIFT BY 9 AM. $$ CTZ007-008-011-012-NYZ078>081-312100- /O.CON.KOKX.HW.A.0002.131101T0900Z-131101T1900Z/ NORTHERN MIDDLESEX-NORTHERN NEW LONDON-SOUTHERN MIDDLESEX- SOUTHERN NEW LONDON-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK- SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- 753 AM EDT THU OCT 31 2013 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY AFTERNOON... * LOCATIONS...SOUTHEAST CONNECTICUT AND EASTERN LONG ISLAND. * HAZARDS...POSSIBLE DAMAGING WINDS. * WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH... POSSIBLY 60 MPH. * TIMING...WINDS INCREASE TONIGHT...WITH THE STRONGEST WINDS EXPECTED FRIDAY MORNING INTO THE EARLY AFTERNOON. * IMPACTS...STRONG SOUTHERLY WINDS MAY DOWN TREES AND POWER LINES...RESULTING IN SCATTERED POWER OUTAGES. THE STRONG WINDS MAY ALSO MAKE FOR DIFFICULT DRIVING FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
281 WWUS71 KOKX 311912 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 312 PM EDT THU OCT 31 2013 CTZ007-011-NYZ078-080-010400- /O.UPG.KOKX.HW.A.0002.131101T0900Z-131101T1900Z/ /O.NEW.KOKX.WI.Y.0007.131101T1000Z-131101T2000Z/ NORTHERN MIDDLESEX-SOUTHERN MIDDLESEX-NORTHWESTERN SUFFOLK- SOUTHWESTERN SUFFOLK- 312 PM EDT THU OCT 31 2013 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 4 PM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN NEW YORK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 4 PM EDT FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * LOCATIONS...SOUTHEAST CONNECTICUT AND EASTERN LONG ISLAND. * HAZARDS...POSSIBLE DAMAGING WINDS. * WINDS...SOUTHWEST 20 TO 25 MPH WITH GUSTS UP TO 50 MPH. * TIMING...WINDS INCREASE TONIGHT...WITH THE STRONGEST WINDS EXPECTED FRIDAY MORNING INTO THE EARLY AFTERNOON. * IMPACTS...STRONG SOUTHERLY WINDS MAY DOWN TREES AND POWER LINES...RESULTING IN SCATTERED POWER OUTAGES. THE STRONG WINDS MAY ALSO MAKE FOR DIFFICULT DRIVING FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 31 TO 39 MPH... OR GUSTS OF 46 TO 57 MPH...ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CTZ008-012-NYZ079-081-010400- /O.UPG.KOKX.HW.A.0002.131101T0900Z-131101T1900Z/ /O.NEW.KOKX.WI.Y.0007.131101T1000Z-131101T2000Z/ NORTHERN NEW LONDON-SOUTHERN NEW LONDON-NORTHEASTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 312 PM EDT THU OCT 31 2013 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 4 PM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN NEW YORK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 4 PM EDT FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * LOCATIONS...SOUTHEAST CONNECTICUT AND EASTERN LONG ISLAND. * HAZARDS...POSSIBLE DAMAGING WINDS. * WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 55 MPH. * TIMING...WINDS INCREASE TONIGHT...WITH THE STRONGEST WINDS EXPECTED FRIDAY MORNING INTO THE EARLY AFTERNOON. * IMPACTS...STRONG SOUTHERLY WINDS MAY DOWN TREES AND POWER LINES...RESULTING IN SCATTERED POWER OUTAGES. THE STRONG WINDS MAY ALSO MAKE FOR DIFFICULT DRIVING FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 31 TO 39 MPH... OR GUSTS OF 46 TO 57 MPH...ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CTZ006-010-NYZ177-179-010400- /O.NEW.KOKX.WI.Y.0007.131101T1000Z-131101T2000Z/ NORTHERN NEW HAVEN-SOUTHERN NEW HAVEN-NORTHERN NASSAU- SOUTHERN NASSAU- 312 PM EDT THU OCT 31 2013 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 4 PM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN NEW YORK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 4 PM EDT FRIDAY. * LOCATIONS...WESTERN LONG ISLAND AND SOUTH CENTRAL CONNECTICUT. * HAZARDS...POSSIBLE DAMAGING WINDS. * WINDS...SOUTHWEST 15 TO 20 MPH WITH GUSTS UP TO 50 MPH. * TIMING...WINDS INCREASE TONIGHT...WITH THE STRONGEST WINDS EXPECTED FRIDAY MORNING INTO THE EARLY AFTERNOON. * IMPACTS...STRONG SOUTHERLY WINDS MAY DOWN TREES AND POWER LINES...RESULTING IN SCATTERED POWER OUTAGES. THE STRONG WINDS MAY ALSO MAKE FOR DIFFICULT DRIVING FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 31 TO 39 MPH... OR GUSTS OF 46 TO 57 MPH...ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this high wind watch went out at Oct 31, 4:12 AM EDT, 11 minutes earlier.
Area forecast discussion, Oct 31, 4:12 AM EDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
412 AM EDT THU OCT 31 2013
.SYNOPSIS...
AN INTENSIFYING LOW PRESSURE SYSTEM MOVES THROUGH THE GREAT LAKES
REGION TODAY...LIFTING A WARM FRONT THROUGH TODAY...FOLLOWED BY A
COLD FRONT LATER FRIDAY. A SECONDARY COLD FRONT PASSES THROUGH
SATURDAY EVENING FOLLOWED BY STRONG CANADIAN HIGH PRESSURE
BUILDING IN FROM THE GREAT LAKES ON SUNDAY. THE HIGH MOVES OVER
THE AREA ON MONDAY AND REMAINS IN CONTROL OF THE LOCAL WEATHER
THROUGH MID WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
BEGIN TO FEEL THE IMPACTS FROM THE DEEPENING LOW PRESSURE SYSTEM
AS IT MOVES INTO THE GREAT LAKES REGION TODAY...LIFTING A WARM
FRONT THROUGH THE NORTHEAST. QUESTION REMAINS CONCERNING THE
EXTENT OF THE PRECIPITATION THAT FORMS ALONG THE FRONT...WITH THE
MODELS GENERALLY AGREEING ON KEEPING THINGS MAINLY DRY THIS
MORNING...THEN POSSIBLY MOVING IN LIGHT PCPN BY THIS EVENING.
UPPER LEVEL RIDGE WEAKENS AS THE BROAD UPPER LEVEL TROUGH EDGES IN
FROM THE WEST...AND WITH THE AREA BETWEEN THE TWO...EXPECTING
MULTIPLE WEAK SHORTWAVES TO PROGRESS THROUGH THAT COULD PRODUCE
JUST ENOUGH LIFT COMBINED WITH THE ISENTROPIC LIFT ALONG THE WARM
FRONT TO RESULT IN LIGHT RAIN SHOWERS. THE BETTER FORCING DOES
LOOK TO PASS TO THE NORTH OF THE AREA...SO WILL CARRY THE HIGHER
CHC POPS OVER INTERIOR CT AND NY...WITH SLIGHT CHC DOWN ALONG THE
COAST WHERE MESO MODELS ARE EVEN HINTING THAT THINGS REMAIN DRY.
ANY PCPN THAT FORMS TODAY WILL BE QUITE LIGHT IN
NATURE...PRODUCING JUST A FEW HUNDREDTHS OF AN INCH.
TIGHTENING PRESSURE GRADIENT BETWEEN THE DEPARTING HIGH AND
APPROACHING LOW WILL BEGIN INCREASING THE SOUTHERLY FLOW
TODAY...THOUGH NOT EXPECTING ANYTHING CLOSE TO WHAT IS FORECASTED
FOR FRIDAY. GUSTS COULD REACH AROUND 20 MPH THIS AFTERNOON.
WARM AIR ADVECTION WITH THE SOUTHERLY FLOW WILL INCREASE THE
MOISTURE FIELDS AS WELL AS THE TEMPS FOR TODAY. EXPECTING TO SEE
HIGHS A FEW DEGREES ABOVE NORMAL...WITH GENERALLY CLOUDY
CONDITIONS FROM THE INCREASING MOISTURE WORKING TO MINIMIZE JUST HOW
HIGH THE TEMPS MAKE IT.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY NIGHT/...
UNSETTLED WEATHER MOVES IN TONIGHT AND LASTS THROUGH FRIDAY WITH
THE LOW PRESSURE SYSTEM TREKKING ON NORTH INTO SOUTHERN
CANADA...DRAGGING A COLD FRONT THROUGH THE REGION EVENTUALLY LATER
FRIDAY.
MAIN CONCERN OF THE PERIOD WILL BE THE GUSTY TO STRONG WINDS OVER
THE ENTIRE AREA. A STRENGTHENING LOW LEVEL JET SETS UP ACROSS THE
AREA BY 12Z FRIDAY MORNING...WITH THE AXIS OF THE STRONGEST
925-850MB WINDS EXTENDING ACROSS EASTERN LONG ISLAND...THROUGH
CONNECTICUT ON UP INTO NEW ENGLAND. 00Z MODELS HAVE LLJ VALUES
REACHING AROUND 70 KTS...WHICH...IF MIXED ENOUGH...COULD PRODUCE
GUSTS OF BETWEEN 50 AND 60 MPH DOWN AT THE SURFACE. THIS REMAINS
THE QUESTION IF THE MIXING DOES OCCUR...WITH THE POSSIBILITY THAT
IT MIGHT TAKE SOME OF THE HEAVIER PRECIP TO MAKE IT HAPPEN.
HOWEVER...WITH THE MODELS BEING QUITE CONSISTENT IN THE STRENGTH OF
THE WINDS IN THE LOWER LEVELS...HAVE ISSUED A HIGH WIND WATCH FOR
AREAS OF SE CT AND EASTERN LONG ISLAND FOR FRIDAY MORNING AND
AFTERNOON. THE WATCH MAY END UP BEING CONVERTED INTO AN ADVISORY
WITH MUCH HIGHER CONFIDENCE OF AT LEAST ADVISORY LEVEL SUSTAINED
AND GUSTS BEING MET. ADVISORY CONDITIONS MAY BE MET ACROSS THE
REST OF THE AREA AS WELL...AND WILL HIGHLIGHT THIS POTENTIAL IN THE
HWO WITH THE TIMING OF THE STRONGEST WINDS BEING IN THE THIRD
PERIOD.
AS FOR THE PCPN...INCREASED POPS FROM WEST TO EAST TONIGHT INTO
TOMORROW. MODELS ACTUALLY HOLDING BACK ON BRINGING IN THE HEAVIEST
PCPN UNTIL AFTER 12Z TOMORROW MORNING...WHEN THE BETTER UPPER
LEVEL DYNAMICS SET UP ACROSS THE REGION. THE MAIN FORCING WITH THE
UPPER LEVEL TROUGH ALSO PASSES TO THE NORTH THROUGH NORTHERN NEW
ENGLAND...SO WHILE BANDS OF HEAVIER PCPN REMAIN POSSIBLE...THE
THREAT DOES LOOK TO BE MORE TO THE NORTH. HAVE MAINTAINED CHC POPS
FOR THE FIRST HALF OF TONIGHT...BRINGING IN LIKELY BY THE END OF
THE NIGHT...THEN GOING CATEGORICAL FOR FRIDAY MORNING WITH THE
HIGHEST CONFIDENCE OF HEAVIER RAIN ALSO OCCURRING DURING THIS
TIME. AS THE FRONT PROGRESSES ACROSS THE REGION TOMORROW
AFTERNOON...EXPECTING THE DRIER AIR IN THE WAKE TO HELP MINIMIZE
ANY PCPN FORMATION...WITH ONLY LIGHT RAIN POSSIBLE OVER THE
EASTERN AREAS BY TOMORROW EVENING AND OVERNIGHT.
THE INCREASING WARM AIR ADVECTION...COMBINED WITH CLOUDY
CONDITIONS AND PCPN TONIGHT WILL KEEP TEMPS NEAR STEADY FOR MOST OF THE
NIGHT...GENERALLY A FEW DEGREES ABOVE NORMAL. EXPECTING WELL ABOVE
NORMAL TEMPS FOR HIGHS TOMORROW...THOUGH NOT QUIET REACHING RECORD
HIGHS WITH THE PCPN AND CLOUDS ONCE AGAIN KEEPING TEMPS DOWN
SLIGHTLY. GOOD MODEL AGREEMENT...SO JUST USED A BLEND OF MET/MAV
FOR THE PERIOD.
&&
.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
NO SIGNIFICANT CHANGES IN THE LONG TERM PERIOD WITH DRY AND
RELATIVELY TRANQUIL WEATHER. LATEST 00Z NWP CONTINUES WITH A
CONSISTENT TRACKING OF A WEAK WAVE OF LOW PRESSURE ALONG THE FRONT
ON SATURDAY. THE LOW STAYS FAR ENOUGH OFFSHORE TO KEEP PCPN SE OF
LONG ISLAND. A SECONDARY COLD FRONT PASSES THROUGH SATURDAY EVENING.
WHILE DOWNSLOPE SHOULD KEEP IT DRY...WOULD NOT BE SURPRISED TO SEE A
FEW SPRINKLES.
HIGH PRESSURE BUILDS IN FROM THE GREAT LAKE TO INCREASE NW WINDS ON
SUNDAY WITH GUSTS UP TO 30 MPH. HIGH PRESSURE SETTLES OVER THE AREA
ON MONDAY BEFORE SLIDING OFFSHORE TUESDAY. LOOKS LIKE ANOTHER STRONG
COLD FRONT PASSAGE EARLY NEXT FRIDAY.
TEMPS WERE UPDATED WITH LATEST BLENDED MOS. WE'RE STILL MILD...BUT
REALLY COOL OFF SUNDAY INTO MONDAY WITH HIGHS LOWERED FROM PREVIOUS
FORECAST. 45 TO 50 ON MONDAY WILL BE THE COLDEST DAY SO FAR THIS
FALL. MODERATION BEGINS ON TUESDAY AND WE'RE BACK TO THE 60S ON
WEDNESDAY...BUT WITH INCREASED WARM ADVECTION CLOUDINESS.
&&
.AVIATION /08Z THURSDAY THROUGH MONDAY/...
HIGH IMPACT AVIATION EVENT FRIDAY MORNING. SEE OUTLOOK BELOW...
WARM FRONT OVER THE MID ATLANTIC STATES WORKS SLOWLY NORTH THROUGH
THIS AFTERNOON.
LEADING EDGE OF THE MVFR CIGS AHEAD OF WARM FRONT BEGINNING TO
OVERSPREAD THE CITY TERMINALS AND SHOULD CONTINUE EXPANDING
NORTHWARD OVER THE NEXT FEW HOURS. RADIATIVE FOG/CIGS DEVELOPING
TO THE NORTH ACROSS THE LOWER HUDSON VALLEY...LONG ISLAND...AND SW
CT. THERE IS SOME UNCERTAINTY WITH THE TIMING AND EXTENT OF THE
MVFR CIGS...BUT CURRENTLY FORECASTING THESE CIGS OVER ALL
TERMINALS BETWEEN 08Z TO 10Z. IN ADDITION...A PERIOD OF IFR CIGS
IS POSSIBLE BEFORE SUNRISE...ESPECIALLY ACROSS THE LOWER HUDSON
VALLEY.
EXPECT CONDITIONS TO IMPROVE TO VFR BY AFTERNOON AS THE WARM FRONT
LIFTS NORTH. IT IS POSSIBLE THE MVFR CIGS HOLD ON A LITTLE LONGER
THAN FORECAST.
A LIGHT FLOW TONIGHT BECOMES SE BY DAYBREAK...THEN SLY AT 10 TO
15 KT BY AFTERNOON. THERE MAY BE AN OCCASIONAL GUST TO AROUND
20 KT IN THE AFTERNOON.
OUTLOOK FOR 06Z FRI THROUGH MON...
.FRI...MVFR OR LOWER IN SHOWERS AND FOG...IMPROVING IN THE LATE
AFTERNOON. SOUTH-SOUTHWEST SURFACE WINDS 25-30KT WITH GUSTS UP TO
40-45 KT POSSIBLE. WINDS DIMINISH IN THE AFTERNOON. COMPRESSION
AND LLWS...MAINLY IN THE MORNING.
.SAT...VFR. W WIND 10 TO 15KT.
.SUN-MON...VFR.
&&
.MARINE...
INCREASING CONFIDENCE OF GALES FORCE WINDS BEING MET BY FRIDAY
MORNING HAS LED TO THE GALE WATCH TO BE CONVERTED TO A WARNING. IN
ADDITION...HAVE CONVERTED THE SCA FOR THE NON OCEAN WATERS INTO A
GALE WARNING AS WELL WITH THE INCREASED POSSIBILITY THAT GUSTS
SHOULD REACH 35 KTS FOR A PERIOD. PRIOR TO THE GALES...EXPECTING
SUB-SCA CONDITIONS TODAY...WITH SCA GUSTS ON THE OCEAN WATERS BY
THIS EVENING...AND THE REMAINING WATERS AFTER MIDNIGHT. SEAS WILL
BUILD TODAY INTO TONIGHT AS WELL...WITH SEAS REACHING 8-11 FT ON
THE OCEANS BY TOMORROW MORNING AND 2-4 FT ELSEWHERE.
WINDS AND SEAS DIMINISH IN THE WAKE OF THE COLD FRONTAL PASSAGE
TOMORROW EVENING...WITH WINDS EXPECTING TO DROP TO SCA LATE FRI
AFTN...AND THEN TO SUB-SCA AFTER MIDNIGHT FRI NIGHT.
HOWEVER...SEAS SHOULD REMAIN ELEVATED ENOUGH ON THE OCEAN TO
WARRANT AT LEAST A SCA FOR HAZARDOUS SEAS THERE THROUGH THE
REMAINDER OF THE NIGHT.
A SECONDARY COLD FRONTAL PASSAGE ON SAT NGT INCREASES WINDS BACK TO
SCA LEVELS LATE AND CONTINUES THROUGH SUNDAY. SUB-ADVSY CONDS
RETURN BY MON MORNING AND REMAIN THROUGH THE REMAINDER OF THE
FORECAST PERIOD.
&&
.HYDROLOGY...
A WIDESPREAD 1/4 TO 3/4-INCH RAINFALL IS FORECAST FROM LATE THU
THROUGH FRIDAY...NOT ENOUGH TO HAVE ANY SIGNIFICANT IMPACT ON OUR
DEVELOPING AND EXPANDING DROUGHT.
&&
.EQUIPMENT...
DUE TO INTERFERENCE ISSUES WITH THE U.S. COAST GUARD EMERGENCY
BROADCAST CHANNEL...THE NEW YORK CITY NOAA ALL HAZARDS WEATHER
RADIO STATION KWO35 REMAINS OUT OF SERVICE. THE NATIONAL WEATHER
SERVICE IS WORKING WITH SEVERAL U.S. GOVERNMENT AGENCIES TO
ISOLATE AND RESOLVE THIS TECHNICAL PROBLEM.
DURING THIS TIME...THE TRANSMITTER MAY BE RETURNED TO SERVICE
INTERMITTENTLY FOR USE OF THE NOAA ALL HAZARDS WEATHER RADIO
DURING POTENTIALLY DANGEROUS WEATHER SITUATIONS...FOR ROUTINE
WEEKLY TESTS OF THE WARNING SYSTEM...AND TO DETERMINE IF THE
INTERFERENCE ISSUE HAS BEEN RESOLVED.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...HIGH WIND WATCH FROM LATE TONIGHT THROUGH FRIDAY AFTERNOON FOR
CTZ007-008-011-012.
NY...HIGH WIND WATCH FROM LATE TONIGHT THROUGH FRIDAY AFTERNOON FOR
NYZ078>081.
NJ...NONE.
MARINE...GALE WARNING FROM 5 AM TO 6 PM EDT FRIDAY FOR ANZ330-335-338-
340-345-350-353-355.
&&
SYNOPSIS...SEARS/TONGUE
NEAR TERM...SEARS
SHORT TERM...SEARS
LONG TERM...TONGUE
AVIATION...DS
MARINE...SEARS/TONGUE
HYDROLOGY...SEARS/TONGUE
EQUIPMENT...Hazardous weather outlook, Oct 30, 3:50 PM EDT, 12 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 350 PM EDT WED OCT 30 2013 CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-311000- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC- EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX- EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 350 PM EDT WED OCT 30 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ350-353-355-311000- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 350 PM EDT WED OCT 30 2013 ...GALE WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WATCH. AN INCREASING PRESSURE GRADIENT BETWEEN A DEPARTING HIGH PRESSURE SYSTEM AND AN APPROACHING COLD FRONT WILL CAUSE INCREASING SOUTH WEST WINDS POSSIBLY REACHING GALE FORCE OF 34 KNOTS ON FRIDAY FROM 6 AM UNTIL 6 PM ACROSS THE ATLANTIC OCEAN COASTAL WATERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 31, 3:43 AM EDT | Gale Warning | OKX | 36 hr | |
| Oct 31, 5:47 AM EDT | Dense Fog Advisory | OKX | Orange, Putnam, Rockland, Westchester | 2 hr |
| Oct 31, 3:12 PM EDT | Wind Advisory | OKX | Bronx, Kings, Nassau, New York, Orange, Putnam and 5 more | 22 hr |
Nearby
High Wind Watches in Connecticut, 2013High Wind Watches in New York, 2013Every high wind watch in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.